Alert archive / North Dakota / Frost Advisories in 2013
Frost Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 20, 2013, 3:42 PM CDT for 9 counties in Minnesota; 15 counties in North Dakota. It took effect at Sep 21, 2013, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 3:42 PM CDT (20:42 UTC)
- In effect from
- Sep 21, 2013, 3:00 AM CDT
- Expired
- Sep 21, 2013, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
All 24 counties
Clearwater County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 35 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS73 KFGF 202042 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 342 PM CDT FRI SEP 20 2013 ...FROST LIKELY ACROSS THE REGION LATER TONIGHT... .CLEARING SKIES AND DIMINISHING WIND WILL RESULT IN CONDITIONS FAVORABLE FOR FROST DEVELOPMENT AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. MNZ001-002-004-005-007-008-013>016-022-023-NDZ006>008-014>016-024- 026>030-038-049-052-054-211400- /O.NEW.KFGF.FR.Y.0002.130921T0800Z-130921T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... LISBON...GWINNER...ADAMS 342 PM CDT FRI SEP 20 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TIMING...FROST WILL BECOME LIKELY MAINLY AFTER 3AM * TEMPERATURE...LOWER TO MIDDLE 30S ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
474 WWUS73 KFGF 210242 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 942 PM CDT FRI SEP 20 2013 ...FROST LIKELY ACROSS THE REGION LATE TONIGHT... .SKIES WILL CLEAR FROM WEST TO EAST TONIGHT...ALONG WITH DIMINISHING WINDS WILL RESULT IN CONDITIONS FAVORABLE FOR FROST DEVELOPMENT AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. THERE MAY ALSO BE PATCHY FOG AS WELL. MNZ001-002-004-005-007-008-013>016-022-023-NDZ006>008-014>016-024- 026>030-038-049-052-054-211400- /O.CON.KFGF.FR.Y.0002.130921T0800Z-130921T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... LISBON...GWINNER...ADAMS 942 PM CDT FRI SEP 20 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * TIMING...FROST WILL BECOME LIKELY MAINLY AFTER 3AM * TEMPERATURE...LOWER TO MIDDLE 30S ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DK
760 WWUS73 KFGF 210901 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CDT SAT SEP 21 2013 ...FROST LIKELY ACROSS THE REGION THIS MORNING... .CLEAR TO MOSTLY CLEAR SKIES THIS MORNING...ALONG WITH DIMINISHING WINDS WILL RESULT IN CONDITIONS FAVORABLE FOR FROST DEVELOPMENT AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. THERE MAY ALSO BE PATCHY FOG AS WELL. MNZ001-002-004-005-007-008-013>016-022-023-NDZ006>008-014>016-024- 026>030-038-049-052-054-211400- /O.CON.KFGF.FR.Y.0002.000000T0000Z-130921T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... LISBON...GWINNER...ADAMS 401 AM CDT SAT SEP 21 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...FROST IS POSSIBLE IN THE PREDAWN HOURS * TEMPERATURE...LOWER TO MIDDLE 30S ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JK
410 WWUS73 KFGF 211200 AAA NPWFGF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT SAT SEP 21 2013 ...FROST LIKELY ACROSS THE REGION THIS MORNING... .CLEAR TO MOSTLY CLEAR SKIES THIS MORNING...ALONG WITH DIMINISHING WINDS WILL RESULT IN CONDITIONS FAVORABLE FOR FROST DEVELOPMENT AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. THERE MAY ALSO BE PATCHY FOG AS WELL. MNZ005-016-023-211300- /O.CAN.KFGF.FR.Y.0002.000000T0000Z-130921T1400Z/ ROSEAU-NORTH CLEARWATER-SOUTH CLEARWATER- INCLUDING THE CITIES OF...ROSEAU...BAGLEY...LAKE ITASCA 700 AM CDT SAT SEP 21 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. ROSEAU AND CLEARWATER COUNTIES HAVE REMAINED UNDER CLOUD COVER THROUGH THE EARLY MORNING HOURS AND TEMPERATURES ARE MAINLY IN THE 40S. TEMPERATURES WILL BEGIN TO RISE AFTER SUNRISE...LIMITING FURTHER FROST DEVELOPMENT. $$ MNZ001-002-004-007-008-013>015-022-NDZ006>008-014>016-024-026>030- 038-049-052-054-211400- /O.CON.KFGF.FR.Y.0002.000000T0000Z-130921T1400Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...LISBON...GWINNER...ADAMS 700 AM CDT SAT SEP 21 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...FROST IS POSSIBLE IN THE PREDAWN HOURS * TEMPERATURE...LOWER TO MIDDLE 30S ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROGERS
820 WWUS73 KFGF 211358 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 858 AM CDT SAT SEP 21 2013 ...TEMPERATURES INCREASING THIS MORNING... .AFTER BOTTOMING OUT IN THE 30S AT MANY LOCATIONS THIS MORNING...TEMPERATURES HAVE STARTED TO REBOUND UNDER MOSTLY SUNNY SKIES. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. MNZ001-002-004-007-008-013>015-022-NDZ006>008-014>016-024-026>030- 038-049-052-054-211500- /O.EXP.KFGF.FR.Y.0002.000000T0000Z-130921T1400Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...LISBON...GWINNER...ADAMS 858 AM CDT SAT SEP 21 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE CLIMBED TO 40 AND ABOVE IN MANY AREAS AND WILL CONTINUE TO RISE THROUGHOUT THE MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 20, 3:00 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 20, 3:00 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
300 PM CDT FRI SEP 20 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 253 PM CDT FRI SEP 20 2013
FORECAST CHALLENGE CONCERNS MAINLY TEMPERATURES AND LATER PERIOD
PCPN CHANCES. MODELS IN PRETTY GOOD AGREEMENT AND WILL USE BLEND
FOR FORECAST.
FROST MAIN CONCERN TONIGHT. CURRENT CLOUD SHIELD BECOMING CELLULAR
IN NATURE SO EXPECT MOST OF THIS TO DISSIPATE WITH LOSS OF HEATING
THIS EVENING. SURFACE RIDGE AXIS TO BE ORIENTED THROUGH VALLEY BY
MORNING WITH ALL MODELS INDICATING DEWPOINTS IN THE MID 30S. BASED
ON EXPECTED MINIMUM TEMPERATURES WILL ISSUE A FROST ADVISORIES FOR
THE WESTERN AND NORTHERN POTIONS OF THE FORECAST AREA. EVENING
SHIFT CAN MAKE ANY FURTHER ADJUSTMENTS IF NECESSARY.
WITH A COOL START AND MINIMAL MIXING TEMPERATURES WILL REMAIN
BELOW AVERAGE SATURDAY ALTHOUGH SOLAR WILL HELP.
MODEST MIXING AND WARM ADVECTION WILL HOLD MINIMUMS UP SATURDAY
NIGHT WITH NO FROST THREAT.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 253 PM CDT FRI SEP 20 2013
TEMPERATURES TO REBOUND BACK ABOVE AVERAGE SUNDAY WITH FAVORABLE
MIXING AND WARM ADVECTION.
BASED ON GOOD MODEL AGREEMENT CONTINUED TO BACK OFF ON POPS SUNDAY
NIGHT CONFINING ANY POPS TO FAR W-NW FA. EVEN ON MONDAY MODELS
SLOW TO BRING PCPN INTO FA. IF TRENDS CONTINUE POPS MAY NEED TO
BE FURTHER ADJUSTED.
MONDAY NIGHT THROUGH FRIDAY...TIMING OF ANY PRECIP WILL BE THE MAIN
ISSUE DURING THE PERIOD WITH A FAIRLY ACTIVE PATTERN. ONE SHORTWAVE
TROUGH WILL BE IN THE PROCESS OF MOVING OUT FROM THE ROCKIES MONDAY
NIGHT. THERE ARE SOME DIFFERENCE IN EXACTLY HOW FAR NORTH THE MODELS
TAKE THE SYSTEM...BUT ALL BRING A SFC TROUGH AXIS THROUGH WITH SOME
DECENT CHANCES FOR PRECIP. A STRONGER TROUGH WILL BE AMPLIFYING OVER
THE WESTERN CONUS THROUGH MID WEEK...AND THERE ARE SOME DIFFERENCES
IN THE TIMING OF THE SYSTEM AND IF IT WILL BE IN SEVERAL SHORTWAVES
OR PHASED. THE GFS HAS ONE NORTHERN BRANCH SHORTWAVE MOVING THROUGH
ON THURSDAY WHILE THE ECMWF IS MUCH SLOWER AND MORE PHASED. THE NEW
12Z RUNS OF BOTH MODELS SEEM TO BE EVEN SLOWER STILL. CONTINUED TO
KEEP FAIRLY HIGH POPS FOR THURSDAY NIGHT AND FRIDAY BUT MAY HAVE TO
MAKE SOME FINE TUNING. WITH MAINLY WEST TO SOUTHWESTERLY FLOW ALOFT
WILL CONTINUE TO KEEP TEMPS ABOVE SEASONAL AVERAGES THROUGHOUT THE
PERIOD WITH SOME COOLING ON FRIDAY AS THE TROUGH STARTS TO COME
OUT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1226 PM CDT FRI SEP 20 2013
A FEW LOCATIONS HAVE SEEN SOME BREAKS IN THE STRATUS DECK AND
IMPROVEMENT TO VFR...BUT THERE HAS BEEN SOME CU REDEVELOPING BEHIND
THE CLEARING LINE AND A LOT OF MVFR CIGS UPSTREAM OVER SOUTHWESTERN
MANITOBA. AM NOT VERY OPTIMISTIC FOR CLEARING UNTIL THE SFC HIGH
BUILDS IN LATER TONIGHT. FOR THIS AFTERNOON AND INTO THE
EVENING...THINK WE WILL CONTINUE TO SEE SOME BOUNCING BETWEEN LOW
VFR CIGS AROUND 3500-5000 FT AND MVFR CONDITIONS. SKIES SHOULD CLEAR
OUT AT KDVL BY LATE AFTERNOON OR EVENING BUT FROM THE RED RIVER
VALLEY EASTWARD CLOUDS WILL MOST LIKELY HANG ON UNTIL AFTER THE 03
TO 06Z TIME FRAME. VFR CONDITIONS WILL BE LIKELY THROUGH THE MORNING
HOURS ON SATURDAY. NORTHWEST WINDS AROUND 10 TO 15 KTS WITH SOME
HIGHER GUSTS WILL DIMINISH TO LIGHT AND VARIABLE THIS EVENING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 3 AM TO 9 AM CDT SATURDAY FOR NDZ006>008-
014>016-024-026>030-038-049-052-054.
MN...FROST ADVISORY FROM 3 AM TO 9 AM CDT SATURDAY FOR MNZ001-002-004-
005-007-008-013>016-022-023.
&&
SHORT TERM...VOELKER
LONG TERM...VOELKER/JR
AVIATION...JRHazardous weather outlook, Sep 20, 4:36 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 436 AM CDT FRI SEP 20 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-210945- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 436 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT AS LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S IN SOME LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SUNDAY NIGHT THROUGH MONDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
Nearby
Frost Advisories in North Dakota, 2013Frost Advisories in Minnesota, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.